Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


systemic candida
Aug 5, 2000

I was diagnosed by blood work to have high levels of candida. I kept getting this recurring white coating on my tongue that would make my tongue burn badly. I have for several years taking many courses of antibiotics. I got terribly sick about 5 years ago and was throwing up badly when i noticed this white coating on my tongue. At this time my tongue starting cracking open down the center and was burning badly. I started to notice after i would eat sweets my tongue would get worse and i would get really disoriented. My doctor put me on the diet of no sugars or yeast containing product, low carb. This helps but i have lost about 8 lbs. and was already thin to begin with. I have used the nystatin powder from time to time also I also have noticed my toenails are yellow and thick looking. Any suggestions would be greatly appreciated. I also noticed i have been very tired ever since this candida has gotten its teeth into me. thanks, Jerry

Response from Dr. Reznik

Dear Jerry:

It is virtually impossible for me to address the question you have posed to the complexity of the issues involved and would suggest that you visit a infectious disease physician in your area.

The use of Nystatin powder "from time to time" would hardly address the issues you have posed here. A systemic antifungal such as Diflucan may reduce Candida carriage and then prophylaxis against recurrence of the oral symptoms with a topical antifungal such as Mycelex troches may be helpful.

Take care,

DR


Previous
KISSING WITH OPEN MOUTH SORES
Next
Candidiasis?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement